Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

June 4, 2021Ulster County, New York

NWS Albany, NY issued this special weather statement at Jun 4, 2021, 4:15 PM EDT for Ulster County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Jun 4, 2021, 5:15 PM EDT
In force
60 min
Issued by
NWS Albany, NY

County Ulster County, NY

The radar

The Albany radar (KENX), 57 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS81 KALY 042015
SPSALY

Special Weather Statement
National Weather Service Albany NY
415 PM EDT Fri Jun 4 2021

NYZ060-063>065-042115-
Western Ulster-Western Columbia-Western Dutchess-Eastern Ulster-
415 PM EDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...

At 414 PM EDT, a strong thunderstorm was located over Saugerties,
moving south at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kingston, Saugerties, Rhinebeck, Hurley, Woodstock, Red Hook, Lake
Katrine, Staatsburg, West Hurley, Saugerties South, Port Ewen,
Rosendale, Marbletown, Veteran, Milan, Germantown, Tivoli,
Centerville, Rolling Meadows and Kerleys Corners.

This includes Interstate 87 between exits 19 and 20.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4210 7411 4210 7408 4216 7405 4215 7395
      4213 7392 4213 7391 4214 7390 4214 7389
      4185 7373 4185 7418
TIME...MOT...LOC 2014Z 003DEG 9KT 4209 7398 

$$

NAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 4, 4:09 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 4, 4:09 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
409 PM EDT Fri Jun 4 2021

.SYNOPSIS...
Isolated to scattered showers and thunderstorms will end
this evening with high pressure building in.  A fair and dry opening
to the weekend is expected with temperatures rising above normal. A
cold front will move towards the Saint Lawrence Valley Saturday
night with a few showers and thunderstorms impacting the southern
Adirondacks and Lake George region.  Hot and humid weather will
build in to close the weekend and open next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 408 PM EDT... A weak cold front or sfc trough continues
to move across the forecast area. The showers and some isold-
sct thunderstorms should continue to increase in the mid to late
afternoon south of the Capital District and Berkshires. The
threat for any strong thunderstorms will be close to the I-84
corridor. The Marginal Risk is over southern Ulster/Dutchess and
Litchfield Counties.

The latest SPC MesoAnalysis indicates SBCAPEs in the 1000-1500
J/kg range with weak effective bulk shear of less than 30 kts.
Some multicells with gusty winds (40-50 mph) and brief bursts
of rainfall are possible. PWATs are in the 1-1.5" range from
KALB south. Isolated pop-up showers are possible further north.

The activity should diminish by sunset with clearing skies and
slightly drier air working into the region. The mostly
clear/clear skies and light to calm winds with some residual
moisture in the boundary layer should allow for patchy to
localized areas of mist/fog to form.

Lows will fall back into the 50s to lower 60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
Tomorrow...A nice start to the weekend with low and mid level
ridging building in from the the Mid Atlantic States. H850 temps
rise above normal based on the latest NAEFS. Deeper mixing will
allow for breezy southwest to west winds of 10-20 mph with some
gusts 25-35 mph. A localized spike up in temps could occur in
the Capital Region. West to northwest flow will persist aloft as
a short-wave and a cold front will move close to the NY-Canadian
border. Max temps will rise above normal by 10 degrees or so
with highs in the upper 80s to lower 90s in the valleys, and
upper 70s to mid 80s over the higher terrain.

Saturday Night...The heat humidity continue to build in from the
south. A short-wave will likely tap into the moderate
instability north of the forecast for some strong to potentially
severe thunderstorms over northern NY and northern New England
Saturday night. An MCS could form in the northwest flow. The
extent southward into the WFO ALY forecast area is uncertain. A
Marginal Risk in the SPC Day 2 Outlook grazes the southern
Dacks, and the Lake George Region. Some gusty winds are
possible with isolated to scattered thunderstorms. Lows will be
on the mild side in the 60s with a few upper 50s over the higher
terrain.

Sunday-Sunday night...The heat and humidity will be on the
increase with ridging building in from the south and a Bermuda
high scenario begins to set-up. H850 temps and low to mid level
heights trend a couple standard deviations above normal based
on the NAEFS. Max apparent temps mostly fall short of advisory
criteria with mainly upper 80s to lower 90s. The actual air
temps will be in the mid 80s to lower 90s in the valleys, and
upper 70s to lower 80s over the mtns. Dewpts will rise into the
lower to mid 60s. Any showers or thunderstorms north of Albany
should cease in the morning. Another muggy night is expected
Sunday night with lows in the 60s. Some patchy fog may form.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Heat continues Monday with some isolated to scattered thunderstorms
as weak upper energy from the west approaches. Highs in the 80s to
around 90 and a few lower 90s Hudson Valley. Upper energy in Canada
gradually drops south through eastern Canada Tuesday through
Thursday with a somewhat definitive cold front dropping south
through our region around the Wednesday afternoon/evening time
frame, based on a decent consensus from sources of
guidance/ensembles. Scattered showers and thunderstorms Tuesday and
better coverage on Wednesday. Drying out and cooling on Thursday.

Highs Tuesday in the 80s to around 90 and a few lower 90s Hudson
Valley. Highs Wednesday in the mid to upper 80s with around 80
higher terrain. Highs Thursday in the upper 70s to lower 80s with
lower to mid 70s higher terrain.

There is spread in sources of guidance/ensembles as to how much
cooling and drying occurs through Friday. Some guidance has a return
of moisture, upper energy and chances for thunderstorms while other
guidance keeps our region dry. Including some small chances for
showers and storms Friday with highs in the mid 70s to around 80 and
lower 70s higher terrain. Details about next Friday will be clearer
as we get through next week.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Isolated to scattered showers/thunderstorms will develop along
and south of a cold front through mid afternoon. Best chances
for a shower/thunderstorm would be at KPOU through 23Z/Fri, with
a smaller chance at KPSF through 20Z/Fri. Other TAF sites
should remain generally dry this afternoon, with VFR conditions
prevailing. Brief MVFR/IFR Vsbys could occur within any
shower/thunderstorm.

For tonight, patchy fog may develop, especially at KGFL and KPSF
between 07Z-11Z/Sat. Have indicated a period of IFR at these
climatologically favored sites for fog formation. KPOU could
also have a period of fog and IFR conditions, especially if any
heavier showers occur just before sunset. Outside of fog
patches, generally VFR conditions will prevail.

For Saturday, after any fog/low clouds erode by 12Z, expect VFR
conditions to prevail.

Winds this afternoon will be mainly west to northwest at less
than 8 KT, except southwest at KPOU. Winds will be
light/variable tonight, then become southwest to west and
increase to 8-12 KT by late Saturday morning, with some gusts of
15-20 KT possible.

Winds will be stronger, and variable in direction in and near
any thunderstorms this afternoon.

Outlook...

Saturday Night: Low Operational Impact. Breezy. NO SIG WX.
Sunday: Low Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Scattered SHRA...TSRA.

&&

.FIRE WEATHER...
Isolated to scattered showers and thunderstorms will end
this evening with high pressure building in.  A fair and dry opening
to the weekend is expected with temperatures rising above normal. A
cold front will move towards the Saint Lawrence Valley Saturday
night with a few showers and thunderstorms impacting the southern
Adirondacks and the Lake George region. Hot and humid weather
will build in to close the weekend and open next week.

The maximum RH values will increase to 80 to 100 percent
Saturday morning and lower to 40 to 55 percent in the
afternoon. The RH values Sunday morning will increase to the 75
to 100 percent range.

The winds will become light and variable in direction at less
than 10 mph tonight. The winds will increase from the west to
southwest at 10 to 20 mph on Saturday with some gusts 25 to 35
mph. The winds will become light from the south to southwest at
less than 10 mph Saturday night.

Stronger wind gusts are possible with any thunderstorms.

&&

.HYDROLOGY...
No significant hydrological issues are expected on the main stem
rivers the next several days.

Isolated to scattered showers and thunderstorms especially south
of the Capital Region will end early this evening. Some locally
heavy rainfall is possible with the thunderstorms, as some
isolated rainfall amounts may reach around an inch.

A trend to warm and dry weather is expected this weekend, aside
from a cold front bring a few showers and thunderstorms to the
northern most basins.

The next chance for a more widespread rainfall may not arrive
until the middle part of next week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...Wasula
LONG TERM...NAS
AVIATION...KL/Thompson
FIRE WEATHER...Wasula
HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Jun 4, 4:15 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
415 PM EDT Fri Jun 4 2021

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
051100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
415 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for western Massachusetts, eastern
New York excluding Dutchess and Ulster Counties and southern
Vermont.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms over the southern Adirondacks
late Saturday into Saturday night with a marginal risk of severe
weather.

Heat indices in the low to mid-90s are expected for valley locations
Sunday through Tuesday. If confidence in heat indices reaching 95F
increases, the heat advisories may be needed.

There is a chance of thunderstorms Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-NYZ063>066-051100-
Northern Litchfield-Southern Litchfield-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
415 PM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for northwestern Connecticut and
and Dutchess and Ulster Counties in eastern New York.

.DAY ONE...Tonight.

There is a Marginal Risk of severe thunderstorms into early this
evening. Damaging winds would be the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms over the southern Adirondacks
Saturday with a marginal risk of severe weather. Damaging winds would
be the main threat.

Heat indices in the low to mid 90s are expected for valley locations
Sunday through Tuesday. If confidence in heat indices reaching 95F
increases, then heat advisories may be needed.

There is a chance of thunderstorms Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 4, 10:17 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1017 AM EDT FRI JUN 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     HEAVY RAIN       PALATINE BRIDGE         42.90N  74.53W
06/04/2021  M1.28 INCH       MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

0611 AM     HEAVY RAIN       MIDDLEBURGH             42.56N  74.33W
06/04/2021  M1.23 INCH       SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

0616 AM     HEAVY RAIN       STOCKBRIDGE             42.29N  73.32W
06/04/2021  M1.00 INCH       BERKSHIRE          MA   WEATHERNET6

            WEATHERNET6

0720 AM     HEAVY RAIN       FONDA                   42.95N  74.37W
06/04/2021  M1.25 INCH       MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

0742 AM     HEAVY RAIN       GALWAY                  43.01N  74.08W
06/04/2021  M1.30 INCH       SARATOGA           NY   WEATHERNET6

            WEATHERNET6

0751 AM     HEAVY RAIN       LAKE DESOLATION         43.14N  73.98W
06/04/2021  M1.17 INCH       SARATOGA           NY   WEATHERNET6

            WEATHERNET6

0828 AM     HEAVY RAIN       JEFFERSON               42.46N  74.58W
06/04/2021  M2.00 INCH       SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

0843 AM     HEAVY RAIN       BROADALBIN              43.07N  74.14W
06/04/2021  M1.00 INCH       FULTON             NY   WEATHERNET6

            WEATHERNET6

0857 AM     HEAVY RAIN       DELANSON                42.79N  74.21W
06/04/2021  M1.23 INCH       SCHENECTADY        NY   WEATHERNET6

            WEATHERNET6

0945 AM     HEAVY RAIN       FONDA                   42.97N  74.37W
06/04/2021  M1.19 INCH       MONTGOMERY         NY   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2103268
EVENT NUMBER ALY2103269
EVENT NUMBER ALY2103270
EVENT NUMBER ALY2103271
EVENT NUMBER ALY2103272
EVENT NUMBER ALY2103273
EVENT NUMBER ALY2103274
EVENT NUMBER ALY2103275
EVENT NUMBER ALY2103276
EVENT NUMBER ALY2103277

KSL
Special weather statement, Jun 4, 3:28 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT Fri Jun 4 2021

NYZ058>060-064-042015-
Eastern Greene-Western Columbia-Western Greene-Eastern Ulster-
328 PM EDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...

At 327 PM EDT, a strong thunderstorm was located near North-South
Lake Campground, or near Catskill, moving south at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Catskill, Saugerties, Clermont, Saugerties South, North-South Lake
Campground, Veteran, Germantown, Centerville, Asbury, Canoe Hill,
Hamburg Light, Quarryville, Jefferson Heights, Burden Dock,
Manorville, Katsbaan, Burden, Kiskatom, Blue Mountain and Cheviot.

This includes Interstate 87 between exits 20 and 21.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4223 7409 4227 7387 4207 7375 4207 7387
      4208 7391 4208 7393 4206 7393 4206 7405
TIME...MOT...LOC 1927Z 343DEG 9KT 4219 7399

KSL
Special weather statement, Jun 4, 3:49 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Fri Jun 4 2021

NYZ063-042030-
Western Ulster-
349 PM EDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...

At 349 PM EDT, a strong thunderstorm was located over Grahamsville,
or 8 miles east of Liberty, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ellenville, Napanoch, Wawarsing, Port Ben, Spring Glen, Ulster
Heights, Cragsmoor, Lackawack, Honk Hill, Greenfield Park, Dairyland
and Walker Valley.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4163 7439 4164 7439 4171 7452 4175 7457
      4183 7449 4172 7428 4164 7438
TIME...MOT...LOC 1949Z 307DEG 15KT 4182 7458

KSL
Special weather statement, Jun 4, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
415 PM EDT Fri Jun 4 2021

NYZ060-063>065-042115-
Western Ulster-Western Columbia-Western Dutchess-Eastern Ulster-
415 PM EDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...

At 414 PM EDT, a strong thunderstorm was located over Saugerties,
moving south at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kingston, Saugerties, Rhinebeck, Hurley, Woodstock, Red Hook, Lake
Katrine, Staatsburg, West Hurley, Saugerties South, Port Ewen,
Rosendale, Marbletown, Veteran, Milan, Germantown, Tivoli,
Centerville, Rolling Meadows and Kerleys Corners.

This includes Interstate 87 between exits 19 and 20.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4210 7411 4210 7408 4216 7405 4215 7395
      4213 7392 4213 7391 4214 7390 4214 7389
      4185 7373 4185 7418
TIME...MOT...LOC 2014Z 003DEG 9KT 4209 7398

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:19 PM EDTSpecial Weather StatementALYWashington56 min
Jun 4, 3:28 PM EDTSpecial Weather StatementALYGreene47 min
Jun 4, 3:49 PM EDTSpecial Weather StatementALYUlster41 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.